Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Wondering if klebsiella pneumoniae can cause penile discharge?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11659 Questions
I was wondering of the condition klebsiella pneumoniae , Can cause a ongoing penile discharge. I have Had a discharge since Febuary and I was wondering if that disease would cause There to be discharge from the penis
Posted Wed, 31 Jul 2013 in Men's Health
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
Klebsiella pneumoniae usually causes a lung infection. It is not responsible for the penile clear discharge that you are having.
If the discharge is clear, no burning, no itching, no foul odour and the swab test is negative for chlamydia, gonorrhea etc then its mostly the normal discharge. It seen in all men. There might be some inflammation of the urethra causing a non specific urethritis. Most of the times such discharge reduces on its own and doesnt require treatment.
Some people need antibiotics for a few days. But most important is keeping good hygiene, avoid unprotected sex, wash with a antiseptic solution after sex and urination.

If you develop burning, itching etc then you definitely need antibiotics.
As for now, just keep clean and avoid unprotected sex and see if the the discharge reduces. Small amount of discharge is normal.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Wondering if klebsiella pneumoniae can cause penile discharge? 15 minutes later
It all started after a sexual encounter, about 3 days after sex. There was a ragiing discharge that was yellowish in color, That burned The flesh around the penis head and scrotum area, Tto the point There was bleeding on the skin itself, along with painful urination, That was back in Febuary. What Kind of a discharge would burn the skin, cause Pain while urinating and leave a whitish ring around the forskin and under the penis head similar to yeast . fungal infection, I have been on numerous meds including , Doxycyclin, Azrythromycin, Rechepin, I have been on cipro for a few months and seems to keep the infection from coming back, The minute the cipro stops, The puss comes back. full force. I have all Negative std tests as originally thought it may have been a std. Any ideas
I went to a ID docotor and she thus far cannot figure out what it is
also would enterococcus cause a discharge from The penis ?
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for writing again.
The discharge you have is suggestive of an infection- can be urethritis or prostatitis. The bleeding on the skin is likely to be due to associated balanitis. It is best to get a culture sensitivity test of the discharge done to find out the cause of infection. Consulting a urologist will be helpful.
Enterococcus is not likely to cause such a discharge.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Wondering if klebsiella pneumoniae can cause penile discharge? 9 hours later
Just wondering How is urethritis or prostatitis. treated usually ?

considering This started in Febuary, and has been going on since . I would think that its one or the other, I have had swab urine and blood tests that have all come back negative, with the excepton of the Enterococcus m which i am taking ampicillian 500 3 x a day now + the cipro 500 twice a day, Nothing has been determined as yet
Answered by Dr. Rakhi Tayal 32 hours later
Urethritis and prostatitis is also treated with oral antibiotics.
Since yours is a persistent infection, it is best to consult a urologist for proper guidance.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor